Advertisement
  • Announcements

    • Lindsay

      A Reminder that we are a PG13 Site   12/09/2016

      Please keep in mind that NO content can be posted that is not PG13!  No sexual content and definitely not images which is not permitted in a post! We will delete it.  Not even memes or humorous images should be posted, if you want these forums to continue. NO IMAGES! If you want to post an image, post the URL pointing it to your gallery.  Again, Depressionforums.org is PG13!! Thank you~ ~Forum Admin  
Sign in to follow this  
Followers 0
nocturne

What time of day do you take your Prozac?

14 posts in this topic

Posted

Advertisement

I did a search and couldn't find a thread about this, so I'm starting a new one. I'm on day 2 of Prozac, and it is causing me a significant level of drowsiness starting about 3 hours after I take the pill. I've taken the pill at around 10am both days, and my starting dose is only 10mg. I was on this med for 9 months about 7 years ago, but I don't remember much about it other than it helped me and didn't disrupt my life enough for me to remember any side-effects. I guess I'm wondering if I should switch to taking it in the evening, or if the sedative effect will wear off in time. When do you take your medication, and why? Just curious to see how my fellow Prozac-ers are dealing with this.

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

I take 20mg at about 7:00 a.m. every morning. I too get pretty sleepy, but it is at about 1:00 p.m. (6 hours later). I don't think that I get as drowsy as I did during the first few weeks though. From what I have read up on this, most of the side effects diminsh after the first few weeks. I would suggest that you just pick a time that you are most likely to remember to take it. I hate it when I get to work and realize that I have forgotten to take my meds.

Share this post


Link to post
Share on other sites

Posted

You can respond differently to a med the second time around.

I agree with Rosie - these start-up side-effects often diminish. If it's too hard for you to wait it out and your doc has no objections, you can always try taking your dose in the evening to see if that helps.

Good luck - let us know how you're doing!

Share this post


Link to post
Share on other sites

Posted

I take my prozac and inderol right before I go to bed. I am such a freak about taking meds and it makes me feel better to be able to go to bed and not think about it.

Share this post


Link to post
Share on other sites

Posted

I take mine in the a.m. as it activates me.

Share this post


Link to post
Share on other sites

Posted

My son takes it in the morning before school. We started in the evenings but he had some restless nights, so we switched. Doesn't seem to be a problem now.

Share this post


Link to post
Share on other sites

Posted

I alos take my 40 mg in the morning... It gives me a feeling of energy and motivation..... :hearts:

Share this post


Link to post
Share on other sites

Posted

Thanks for all your replies. I'm now on Day 8 of Prozac, still taking it in the morning, and the drowsiness during the day is pretty much gone. I seem to be sleeping ok at night too, so I guess I'll stick to taking it in the morning for now. As for other side effects.....I'm sweating like a pig and my stomach isn't very happy most of the time. Yuck.

Share this post


Link to post
Share on other sites

Posted

Prozac works the best when taken in the morning as it works to boost you during the day. The "average" dose for this med is 20mg. I found that Prozac at night kept me awake. The morning drowsiness wears off when you take this med. It usually only lasts a short time. Prozac no longer works for me (I was up to 80mg with no relief) and now am taking two other ADs which are working great for me.

Sheepwoman :hearts:

Share this post


Link to post
Share on other sites

Posted

i take mine in the morning when i'm eating breakfast, if i take it at night i can't fall asleep

Share this post


Link to post
Share on other sites

Posted

I would always take mine in the morning.

Share this post


Link to post
Share on other sites

Posted

Prozac works the best when taken in the morning as it works to boost you during the day. The "average" dose for this med is 20mg. I found that Prozac at night kept me awake. The morning drowsiness wears off when you take this med. It usually only lasts a short time. Prozac no longer works for me (I was up to 80mg with no relief) and now am taking two other ADs which are working great for me.

Sheepwoman :hearts:

I'm glad you've found something else that is working well for you. I dread to think that if I have to go back on Prozac long term that the effects won't last. I was on a high dose too for a number of years and it continued to work extremely well for me. So much so that I manged to ween myself right off it, though after two months, I'm having to go back onto it.

Share this post


Link to post
Share on other sites

Posted

I did a search and couldn't find a thread about this, so I'm starting a new one. I'm on day 2 of Prozac, and it is causing me a significant level of drowsiness starting about 3 hours after I take the pill. I've taken the pill at around 10am both days, and my starting dose is only 10mg. I was on this med for 9 months about 7 years ago, but I don't remember much about it other than it helped me and didn't disrupt my life enough for me to remember any side-effects. I guess I'm wondering if I should switch to taking it in the evening, or if the sedative effect will wear off in time. When do you take your medication, and why? Just curious to see how my fellow Prozac-ers are dealing with this.

iI have deen on prozac 20mg for a week. I started taking it in the morning but the side effects were bad. I felt spaced out , sick and had a very bad head. I have now started to take them when I go to bed. I think it has helped, as I do not feel so tired and spaced out during the day. However the sickness is still bad. I have not experienced any sleep issues yet but I do take zopiclone which gives me a good nights sleep.

Share this post


Link to post
Share on other sites

Posted

One of the possible side-effects with Prozac is a flu-like feeling. You've only been taking it for a short time, and the good news is that these start-up SEs often lessen over time, as your body has a chance to adjust.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0